Transient Distal Renal Tubular Acidosis in Organophosphate Poisoning
Ram Narayan, Mansoor C. Abdulla, Jemshad Alungal
Chlorpyrifos, distal renal tubular acidosis, hypokalemia, organophosphate, ventricular arrhythmias
Citation Information :
Narayan R, Abdulla MC, Alungal J. Transient Distal Renal Tubular Acidosis in Organophosphate Poisoning. Indian J Crit Care Med 2017; 21 (3):170-171.
CC BY-ND 3.0
Copyright © 2017; Jaypee Brothers Medical Publishers (P) Ltd.
Renal complications due to organophosphate poisoning are very rare. We are presenting a unique case of transient distal renal tubular acidosis due to organophosphate poisoning, which to the best of our knowledge is the first of its kind. An elderly female after deliberate self-harm with ingestion of chlorpyrifos had multiple ventricular arrhythmias due to hypokalemia secondary to distal renal tubular acidosis which improved completely after treatment.
Chowdhury FR, Bari MS, Alam MM, Rahman MM, Bhattacharjee B, Qayyum JA, et al. Organophosphate poisoning presenting with muscular weakness and abdominal pain – A case report. BMC Res Notes 2014;7:140.
Chacko J, Elangovan A. Late onset, prolonged asystole following organophosphate poisoning: A case report. J Med Toxicol 2010;6:311-4.
Kiss Z, Fazekas T. Arrhythmias in organophosphate poisonings. Acta Cardiol 1979;34:323-30.
Aghabiklooei A, Mostafazadeh B, Farzaneh E, Morteza A. Does organophosphate poisoning cause cardiac injury? Pak J Pharm Sci 2013;26:1247-50.
Cha YS, Kim H, Go J, Kim TH, Kim OH, Cha KC, et al. Features of myocardial injury in severe organophosphate poisoning. Clin Toxicol (Phila) 2014;52:873-9.
Helfant RH. Hypokalemia and arrhythmias. Am J Med 1986;80:13-22.
Chan JC, Alon U. Tubular disorders of acid-base and phosphate metabolism. Nephron 1985;40:257-79.
Rathnapala A, Matthias T, Jayasinghe S. Severe lactic acidosis and acute renal failure following ingestion of metformin and kerosene oil: A case report. J Med Case Rep 2012;6:18.
Batlle DC, Sabatini S, Kurtzman NA. On the mechanism of toluene-induced renal tubular acidosis. Nephron 1988;49:210-8.